MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC SOEHENDRA STENT RETRIEVER; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

WILSON-COOK MEDICAL INC SOEHENDRA STENT RETRIEVER; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21661
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be submitted within 30 days of submission of this report.
 
Event or Problem Description
During attempt of stent removal, the physician used a cook soehendra stent retriever.It was reported that an endoscope was inserted through the mouth, and a wire guide was inserted into the 8.5fr stent protruding from the papilla.After the wire guide was placed into the stent to be retrieved, the ercp cannula was removed and the ssr-8.5 was inserted into the stent over the wire guide.While turning the ssr-8.5 clockwise inside the stent, the threaded end came off.No particular resistance was felt when the screw came off.The removed threaded end was retrieved with forceps, and the procedure was completed without issue using an identical product (lot unknown) from the hospital's inventory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be submitted within 30 days of receipt of new information.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved confirmed the report.A visual examination of the returned device shows the weld adhering the metal tip to the irrotational cable to not be intact.The metal tip has broken and was not provided with the return.A lab meeting was held with manufacturing engineering, capa engineering, and production leadership on (b)(6) 2025.During the lab meeting it was observed that expected rows of complete laser welds were at the incorrect location and incorrect number of rows.This is a process related nonconformance as the laser welder completes the welds using a preset program; however, correct weld placement is determined by component placement prior to welding and tooling position.The operator is not instructed to verify the number of welded rows or location of welds.Twenty-five (25) additional devices were pulled for visual inspection and tensile testing.It was noted that not all had the intended number of weld rows required, and not all weld rows positioned appropriately, but all were found to have adequate joint strength between the metal tip and cable during tensile testing.Thirty-six (36) additional devices were pulled from our shelf stock and submitted for torque testing and visual inspection.It was noted that not all had the intended number of weld rows required, and not all weld rows were positioned appropriately.Failures were observed within 2 of the acquired lots of ssr-11.5 devices for, torque, tensile, and manual tug testing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation confirmed the report based on the condition of the returned device.We were not able to complete a full devaluation as the metal tip was not included in the return.However, it was determined the likely cause of the failure was an inadequate weld connecting the metal tip to the cable.Manufacturing engineering, capa engineering, and production leadership, were notified of this occurrence.A corrective action (capa) was initiated to further investigate device failure due to ssr threaded tip weld deficiencies.The product said to be involved is included in the scope of the corrective action.A change order has been initiated to revise manufacturing instructions to improve clarity and detection for appearance and security of the laser weld between the irrotational cable and the threaded tip.Prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to ssr threaded tip weld deficiencies.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23464936
Report Number1037905-2025-00747
Device Sequence Number10088923
Product Code FGE
UDI-Device Identifier00827002216617
UDI-Public(01)00827002216617(17)280207(10)W4912176
Combination Product (Y/N)N
PMA/510(K) Number
K161203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21661
Device Catalogue NumberSSR-8.5
Device Lot NumberW4912176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/04/2025
11/20/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/20/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS/JF-260V SCOPE.
Patient SexUnknown